PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should you do to prevent tardive dyskinesia?

ANSWER

If you have movement problems, tell your doctor but don't stop taking the drug on your own. Your doctor can take you off the medicine that caused the movements, or lower the dose.

You might need to switch to a newer antipsychotic drug that may be less likely to cause tardive dyskinesia.

Reviewed by Jennifer Casarella on December 1, 2020
Reviewed by Jennifer Casarella on December 1, 2020

NEXT QUESTION:

How do you treat tardive dyskinesia?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: